|Atripla and HSP supplementation?
May 8, 2009
About 8 months ago I started supplementing with heat shock proteins now the supplement is gaining momentum in the bodybuilding supplementation industry and anti-aging supplement industry. The HSP product I take is a special extract made from a pharmaceutical research company made from optina ficus indica or prickly pear.
Over the last 8 months my viral load has remained undetectable and my CD4s has climbed to 700. When I see my doctor he has no answer for it other than oh the Atripla must be finally doing its job. I dont want to seem crazy to him by telling him what I am doing. I am scared if I take this product away from my regimen my CD4s will drop again. Do you think he is right and this is just a placebo effect? I did want to add I have had issues with muscle wasting and my weight is finally stable. I also have no idea about the long term safety of what I am doing.
There have been many medical abstracts concerning HSP 70 and HSP 27 in curtailing HIV viral replication and bind and neutralize HIV VPR. I read your biographical footnote that you are very involved in the pharmaceutical and research industry. Please let me know what you think. I am too scared to stop and too scared to tell my doctor.
| Response from Dr. Henry
The literature on heat shock proteins and HIV is focused on laboratory studies-no decent clinical data exists on using OTC formulations regarding safety and efficacy so I cannot comment on whether any effect might be seen. I would certainly inform your HIV doc about your use of those products. Holding the HSP formulations for several blood draws and observing CD4 count/% trends would be one way to possibly sort out (and then restarting if a consistent significant drop is seen). Even if a product with a novel mechanism of action boosts CD4 counts it is tough to know whether there is an actual clinical benefit without results from a clinical endpoint trial (as seen in the recently IL-2 trials which showed a CD4 benefit without any clinical benefit). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough After Swallowing Worried I Have HIV
- Neuropathy After Fingering Sign Of HIV AIDS
- Painful Red Spots After Getting A Tattoo Worried I Have HIV
- Tingling In Feet After Kissing Cold Sore Worried I Have HIV
- Tingling Lips After Swallowing Worried I Have HIV
- Vaginal Discharge After Oral Sex With No Protection Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.